MAUDE Adverse Event Report: BAUSCH + LOMB, INC 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5623
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of and therefore will not be returned for evaluation.Manufacturing and sterilization records were reviewed and found to be acceptable.The device history records for lot w7378 found that the lot was manufactured using specified materials and that all assembly, inspection, and packaging steps were performed according to procedure by trained personnel.Bausch & lomb performs 100% inspection prior to packaging, and documentation confirms that this inspection was completed for this lot.The investigation is ongoing.Second pack - 0001920664-2021-00110.
 
Event or Problem Description
It was reported by the (b)(6) that during a vitrectomy surgery, the tip fractured.The patient was under local anesthesia.The tip was replaced with a new one, and the tip fractured again.The surgery was performed normally, and prolonged by a few minutes.There was no harm to the patient and the no additional anesthesia required.
 
Additional Manufacturer Narrative
The product is not available for return so we were unable to investigate for the root cause.Review of complaint trends and device history record shows this lot was manufactured properly and met all release specifications.The most probable root cause is unknown and inconclusive.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.Should the product be received, further investigation will follow.The investigation is considered complete at this time.See related second pack - 0001920664-2021-00110.

Brand Name
23 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
MDR Report Key12598566
Report Number0001920664-2021-00109
Device Sequence Number19631218
Product Code HQC
UDI-Device Identifier20757770057911
UDI-Public(01)20757770057911(17)211118
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K010325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model NumberBL5623
Device Catalogue NumberBL5623
Device Lot Number222
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR